Texas, 2017Damaging Winds in Texas, July 30, 2017
July 30, 2017 · NWS EWX · 3 events in 2 counties and zones
A weak frontal boundary moved into South Central Texas and generated thunderstorms. Some of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary moved into South Central Texas and generated thunderstorms. Some of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 30, 3:46 PM CST, 8 minutes earlier.
Area forecast discussion, Jul 30, 3:46 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
446 PM CDT Sun Jul 30 2017
.UPDATE...
Have issued a Heat Advisory for areas along and east of I-35 as
temperatures are in the 103 to 108 range along with heat index values
in the 108 to 112 range. It will run through 8 PM. Have also expanded
POPs a little to the southwest for this afternoon into evening based
on radar trends. Only other changes were to re-establish temperature,
dewpoint, and wind trends through this evening.
&&
.PREV DISCUSSION... /ISSUED 249 PM CDT Sun Jul 30 2017/
SHORT TERM (Tonight through Monday Night)...
A weak "cold" front moved earlier across the northern portion of the
Hill Country and since then, it was made little further progression.
In the mean time, temperatures will continue to rise into the upper
90s and up to 108 degrees across the southwest part of Rio Grande
this afternoon. Heat index values to top at 103 to 106 degrees
with isolated places reaching the 108-109 degree mark for an hour or
two. By the middle of this afternoon and early evening hours, enough
instability should be in place for isolated showers and
thunderstorms to develop along and ahead of the frontal boundary as
the cap erodes. If the storms manage to develop, some of them could
be strong with thunderstorm wind gusts of 40 to 50 mph. Also,
precipitable water values are around 2 inches which could result in
heavy downpours.
Rain chances continue overnight mainly across the Edwards Plateau
and Rio Grande Plains over the warmer/moist sector of the "cold"
front.
Lingering isolated showers and thunderstorms are expected mainly
across the southwest/Rio Grande Plains area Monday morning. A drier
airmass is expected to push from east Texas into our area Monday to
limit any convection to the coastal plains. Surface northeasterly
winds in the wake of the dissipate "cold" front and less moisture
will result in lower temperatures than previous days with highs in
the mid to upper 90s.
LONG TERM (Tuesday through Sunday)...
The upper level pattern is forecast to change and brings chances for
rain, especially from Wednesday into next weekend. Several upper
level short-waves are forecast to push down from the Central Plains
into our region and produce several rounds of scattered to numerous
showers and thunderstorms. The GFS and Canadian models suggest the
wetter period to be on Thursday while the EURO solution brings it on
Friday. However, overall, all medium range models are in good
agreement on increased chances for rain for the latter part of the
work week. There may be some lingering showers and thunderstorms for
the upcoming week mainly for areas east and south of Interstate 35
and coastal plains. Due to clouds and wet grounds, daily temperatures
should stay in the low to mid 90s from Wednesday through the
upcoming weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 98 76 98 76 / 10 - 0 10 10
Austin Bergstrom Intl Airport 74 97 73 97 74 / 10 - 0 10 10
New Braunfels Muni Airport 75 98 73 98 74 / 10 10 0 - 10
Burnet Muni Airport 73 94 72 93 72 / 10 - 0 10 20
Del Rio Intl Airport 79 101 78 99 77 / 10 20 - 10 10
Georgetown Muni Airport 73 96 73 96 74 / 10 0 0 10 10
Hondo Muni Airport 76 100 72 100 74 / 20 20 0 - -
San Marcos Muni Airport 75 97 72 97 73 / 10 - 0 - 10
La Grange - Fayette Regional 74 97 73 97 75 / 10 0 0 10 10
San Antonio Intl Airport 77 98 75 98 76 / 20 10 0 - 10
Stinson Muni Airport 77 97 75 97 76 / 20 10 0 - 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for the following
counties: Atascosa...Bastrop...Bexar...Caldwell...Comal...De Witt...
Fayette...Frio...Gonzales...Guadalupe...Hays...Karnes...Lavaca...
Lee...Medina...Travis...Williamson...Wilson.
&&
Mesoscale/Aviation...Oaks
Synoptic/Grids...04
Public Service/Data Collection...33
Hazardous weather outlook, Jul 30, 3:15 AM CST, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
415 AM CDT Sun Jul 30 2017
TXZ171>173-183>194-202>209-217>225-228-310915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
415 AM CDT Sun Jul 30 2017
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Heat indices will range from 103 to 109 across much of South
Central Texas today.
Please continue to take extra precautions if you work or spend
time outside in the afternoon. Stay hydrated and take breaks in
the shade or an air conditioned building. Limit strenuous outdoor
activities and check up on the elderly, sick and those without air
conditioning. Never leave children or pets unattended in a
vehicle...look before you lock!
Elevated fire weather conditions are possible this afternoon
due to low humidities in the 20s and above normal temperatures.
Additionally, dry grasses and soils could allow for the rapid
spread of wildfires, should any develop.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Triple digit heat index values and elevated fire weather
conditions are expected for much of South Central Texas through
at least Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TB3
Thunderstorm Wind, Comal
- When
- July 30, 3:54 PM CST
- Where
- Comal County, 4.19 mi S of Canyon Res
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.840, -98.260
A thunderstorm produced wind gusts estimated at 65 mph that broke tree limbs and damaged the roof of a hardware store in Startzville.
Thunderstorm Wind, Comal
- When
- July 30, 3:54 PM CST
- Where
- Comal County, 4.08 mi NE of Smithson Vly to 3.98 mi NE of Smithson Vly
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.840, -98.270
A thunderstorm produced wind gusts estimated at 65 mph that blew down numerous large trees over a quarter mile area between Startz Rd. and FM 3159 near Startzville.
Thunderstorm Wind, Bexar
- When
- July 30, 5:16 PM CST
- Where
- Bexar County, 1.38 mi N of Converse
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.540, -98.320
A thunderstorm produced wind gusts estimated at 65 mph that blew a large tree down onto a house in Converse.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, July 30, 20171 death · 1 injured · 1 event
- Wildfire in Washington, July 30 to 31, 2017$2.3 million · 1 event
- Flash Flooding in Arizona, July 30, 2017$200,000 · 2 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 30 to 31, 201715 events
- Flash Flooding and Hail in New Mexico, July 30 to 31, 201762 kt wind · 10 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 30 to 31, 201756 kt wind · 9 events
- Flash Flooding and Heavy Rain in Kansas, July 30 to 31, 20174 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20174 events
- Waterspouts in Gulf of Mexico, July 30, 20174 events
- Damaging Winds in Florida, July 30, 2017$2,000 · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 30, 20172 events
- Damaging Winds in South Dakota, July 30, 201761 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713572, 713573, 713574.